Alert archive / Pennsylvania / Flash Flood Warnings in 2006

Flash Flood Warning 59, NWS Cleveland, OH

September 9, 2006Crawford County, Pennsylvania

NWS Cleveland, OH issued this flash flood warning at Sep 9, 2006, 3:00 PM EDT for Crawford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2006, 3:00 PM EDT (19:00 UTC)
Expired
Sep 9, 2006, 6:00 PM EDT
In force
3 hr
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 122 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCLE 091900
FFWCLE
PAC039-092200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
300 PM EDT SAT SEP 9 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
  THIS INCLUDES THE CITY OF MEADVILLE

* UNTIL 600 PM EDT

* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINESVILLE
  AND CAMBRIDGE SPRINGS

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 4145 8053 4160 7975 4181 7963 4182 8049

$$

KIELTYKA
1 follow-up statement
000 
WGUS71 KCLE 092119
FFSCLE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
516 PM EDT SAT SEP 9 2006

PAC039-092126-
CRAWFORD PA-
516 PM EDT SAT SEP 9 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CRAWFORD COUNTY IN
NORTHWEST PENNSYLVANIA...

THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAS MOVED 
SOUTH OF THE AREA. THE HEAVY RAIN HAS ENDED. ANY STREAMS THAT ARE 
STILL HIGH WILL CONTINUE TO RECEDE. ANY ROADS THAT ARE STILL FLOODED 
WILL BEGIN TO DRY UP.

LAT...LON 4145 8053 4160 7975 4181 7963 4182 8049

$$

KIELTYKA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 1:55 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 9, 1:55 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
155 PM EDT SAT SEP 9 2006

.AVIATION(18Z-18Z)...
FIRST WIND SHIFT CAUSING SOME SHOWERS AND THUNDERSTORMS IN EXTREME
NORTHERN OHIO THE WIND SHIFT TO THE NORTHEAST IS OVER LAKE ERIE. THE
BEST MOISTURE IS BEHIND THE COLD FRONT...SOME SHOWERS AND
THUNDERSTORMS CAN OCCUR MAINLY OVER NORTHEAST OHIO AND NW PA. IFR
CEILING IN MICHIGAN WILL COME DOWN. SOME IMPROVEMENT TO MVFR CIGS
WILL OCCUR AFTER 12Z.
&&

.SHORT TERM UPDATE (TODAY)...
UPDATED TO REMOVE TIMING FOR SHOWERS AND THUNDERSTORMS AND TO ADD
CLOUD TRENDS.

&&

.SHORT TERM (TODAY THRU MON NIGHT)...
CDFNT FM SRN LK MI NE THRU THE FLINT MI VCNTY.  ETA12 DROPS IT INTO
NRN OH/NWRN PA BTWN 12-15Z.  MANUAL POSITIONS SUGGEST THE FRONT
CLEARS THE AREA TO THE SOUTH BY 18Z ALTHOUGH 18Z ETA12 PROG HANGS
THE BOUNDARY UP IN THE NW AS A WK WV DEVLPS...SUGGESTING THE
POSITION MAY BE CLOSER TO A KDFI-KPHD LINE.  MOST OF THE CLOUD COVER
AND PCPN IS ALG AND POST FRONT ALTHOUGH NERN OH/WRN PS HAS SEE SCT
SHWRS/TSTMS OVRNGT.  WL NEED TO INCLUDE A TREND IN CLOUDS TDA SINCE
WE SHOULD SEE SOME SS AT LEAST TO START OUT WITH.  COULD ALSO END UP
WITH A PARTLY SUNNY AFTERNOON BUT WILL TREND WITH INCRSG CLOUDS MOST
AREA...AND TO MC IN THE NERN ZONES.  XPC MOST OF THE PCPN FROM LATE
MORNING ON ALTHUGH CANNOT DISCOUNT CRNT ACTVTY.  CDFNT DROPS SOUTH
OF THE AREA THIS EVG/TNGT AND EVENTUALLY STALLS ACRS THE LOWER OH
VLY AS THE SFC HIGH TO OUR NORTH DRIFTS E ACRS THE GRTLKS.  ENSEMBLE
MEAN BUILDS THE HIGH A BIT FURTHER SOUTH-EAST THAN THE OPERATIONAL
MDLS WHICH WOULD TEND TO BRING IN DRIER AIR TO THE AREA SPCLY NE
THRU THE SHORT TERM.  NGM/NAM/GFS IN GNRL AGREEMENT HWVR IN THAT ALL
THREE SHOW A GOOD AMOUNT OF MSTR ACRS THE AREA TNGT THROUGH MONDAY
NIGHT...ENOUGH TO GO WITH MOSTLY CLOUDY THRU MUCH OF THE SHORT
TERM.  BEST CHC FOR PC WOULD BE ACRS THE FAR NE SO WILL PLACE IN
FCST THERE SUNDAY THRU MONDAY.  AS FOR PCPN WL CONTINUE WITH CHC
POPS TNGT POST FRONT AND THEN DRY OUT THE AREA FOR SUNDAY.  SUNDAY
NIGHT WILL BRING CHC POPS BACK INTO THE NW AS SYSTEM IN THE CNTRL
PLAINS MOVES TWRD THE OH VLY.  MONDAY GFS AND NAM BOTH SHOWING THE
FRONT MOVG BACK INTO THE AREA AHEAD OF THE SFC LOW WITH DP MSTR IN
PLACE.  WL CONT POPS MONDAY NIGHT AS WELL.

&&

.LONG TERM TUESDAY THROUGH FRIDAY)...
TUES THRU THURSDAY LOOKS MOIST AND UNSTABLE AS THE GFS DVLPS AN UPPR
LOW ACRS THE GRTLKS.  WL NEED TO KEEP CHC POPS IN THE FCST THRU AT
LEAST WEDNESDAY AND CONTINUE MC SKIES THRU THURSDAY.  THURSDAY NIGHT
INTO FRIDAY XPC CLRG AS LOW MOVES EAST OF THE AREA.  NO BIG CHG IN
TEMPS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...TK
LONG TERM...TK
AVIATION...KIELTYKA
Hazardous weather outlook, Sep 9, 6:02 AM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT
NATIONAL WEATHER SERVICE CLEVELAND OH
602 AM EDT SAT SEP 9 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-101015-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
602 AM EDT SAT SEP 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL PASS THROUGH THE LOWER GREAT LAKES REGION TODAY
BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION.
WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS
COULD PRODUCE GUSTY WINDS OR MARGINALLY SEVERE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Sep 9, 2:36 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
236 PM EDT SAT SEP 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             ANDOVER                 41.61N 80.57W
09/09/2006  E0.75 INCH       ASHTABULA          OH   LAW ENFORCEMENT

&&

OUDEMAN
Local storm report, Sep 9, 2:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
256 PM EDT SAT SEP 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             LINESVILLE              41.66N 80.42W
09/09/2006  E1.00 INCH       CRAWFORD           PA   PUBLIC

0245 PM     TSTM WND DMG     MEADVILLE               41.65N 80.15W
09/09/2006                   CRAWFORD           PA   TRAINED SPOTTER

            MULTIPLE TREES DOWN.

0250 PM     HAIL             MEADVILLE               41.65N 80.15W
09/09/2006  E0.75 INCH       CRAWFORD           PA   TRAINED SPOTTER

&&

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 2:13 PM EDTSevere Thunderstorm WarningCLECrawford77 min

Nearby

Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.